MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T7 LINEAR DRIVER SHAFT W/ AO QC; SCREWDRIVER

SMITH & NEPHEW, INC. T7 LINEAR DRIVER SHAFT W/ AO QC; SCREWDRIVER
Model Number 71174985
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two t7 linear driver shaft w/ ao qc were noticed to be damage.No case reported; therefore, there was no patient involvement.Preliminary results of investigation concludes that the device tip was broken.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated devices were returned and evaluated.A visual inspection of the device confirms the driver shaft tip is broken, rendering the device inoperable.The broken piece was not returned.This device exhibits signs of significant use and wear.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.As the device broke and it can no longer fit its purpose, the contribution of the device to the reported event could be corroborated.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H6.

Brand Name
T7 LINEAR DRIVER SHAFT W/ AO QC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15108842
Report Number1020279-2022-03494
Device Sequence Number14749443
Product Code HXX
UDI-Device Identifier00885556500545
UDI-Public00885556500545
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174985
Device Catalogue Number71174985
Device Lot Number15FUP0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer07/28/2022
09/02/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date07/29/2022
09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown